View Full Version : Vyvanse Agitation


thatgrljme
03-04-17, 01:09 PM
I've noticed I seem to be getting agitated more often or easier since starting vyvanse. I started on 50mg for a month and then doc increased it to 70mg recently.

I also have anxiety and we've come to the conclusion that I just cannot handle benzo's. I have an hour commute one way to work, and am home with my son alone after work for a few hours before my husband comes home, so I'm unable to take anything that will knock me out, which both klonopin and xanax have done. He then prescribed me vistaril which again made me sleepy.

I need to figure out how to control my short fuse either on my own or with help. I don't know what other kind of medications could help with anxiety. I've been on wellbutrin and that seemed to make it worse, I just got off of lexapro because I was tired all the time and eating all the carbs in site, I've been on prozac, zoloft, effexor and pristiq all with less than tolerable side effects. Any other options? Anything OTC, herbs, vitamins, anything?

dvdnvwls
03-04-17, 03:20 PM
It sounds like the dosage increase was a mistake. What you're describing is a common symptom of a too-high dose.

The other possibility is that you're having too much coffee.

I don't think adding something else is necessary or good. Just reduce your Vyvanse dose until this problem goes away.

thatgrljme
03-04-17, 03:52 PM
It sounds like the dosage increase was a mistake. What you're describing is a common symptom of a too-high dose.

The other possibility is that you're having too much coffee.

I don't think adding something else is necessary or good. Just reduce your Vyvanse dose until this problem goes away.

I was having agitation with the 50mg too and that's what I was started on. But, I have anger/agitation issues not on meds too, I think it's worse now, but it's like a double edged sword. The benefits of the meds help, but the side effects suck. I don't know what to do at this point.

And I only drink about 1 cup of coffee a day and try to stay away from other caffeinated drinks.

sarahsweets
03-04-17, 05:01 PM
Maybe its not the right med for you? My daughter used to get so angry and agitated on vyvanse and did fine on dexedrine.

dvdnvwls
03-04-17, 05:06 PM
First, quit coffee "cold turkey" right now. That will almost certainly improve your life.

I've experienced a different kind of agitation on Vyvanse I guess... I didn't think of this one initially...

Without medication, when things in my life are very bad, I kind of just "check out" and my brain shuts down. Medication tends to stop my brain from shutting down, so I feel the full effect of every crisis.

Maybe you're finally recognizing some things that had been slipping past you pre-medication.

Or maybe it's just the coffee.

thatgrljme
03-04-17, 05:09 PM
First, quit coffee "cold turkey" right now. That will almost certainly improve your life.

I've experienced a different kind of agitation on Vyvanse I guess... I didn't think of this one initially...

Without medication, when things in my life are very bad, I kind of just "check out" and my brain shuts down. Medication tends to stop my brain from shutting down, so I feel the full effect of every crisis.

Maybe you're finally recognizing some things that had been slipping past you pre-medication.

Or maybe it's just the coffee.

Do you have something against coffee? I mean seriously, never had issues with it before and have been limiting it A LOT since starting vyvanse.

thatgrljme
03-04-17, 05:10 PM
Maybe its not the right med for you? My daughter used to get so angry and agitated on vyvanse and did fine on dexedrine.

Sarah, did she have issues with anger before? I feel like vyvanse is making my already anger problems way worse than before. Similarly too Wellbutrin might have done the same thing.

MissAnnThrope
03-09-17, 10:40 AM
First, quit coffee "cold turkey" right now. That will almost certainly improve your life.
.

I don't recommend this.

Just to be clear: I am not "anti-caffeine." I usually drink a cup of coffee every morning.

But caffeine is an addictive substance in its own right. If you have been consuming it daily, stopping it suddenly can cause fatigue, mood swings, and especially, headaches.

It's best to reduce it gradually. And stay hydrated!

dvdnvwls
03-09-17, 04:41 PM
For some people, ADHD meds plus caffeine is not a problem.

For others, it really is a problem.

When you're dealing with constant agitation, what's the harm in betting that you're one of the ones for whom it doesn't work?